MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIBIAL STANDARD; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIBIAL STANDARD; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6495-3-102
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
A patient specific prescription form has been received "proximal tibial replacement - loosening with significant tibial stress reaction - for giant cell tumour" update (b)(6) 2022 : as reported via updated implant request form: "revision of a gmrs proximal tibia.This will be the 3rd revision.Need a distal end piece that will connect to the mrh section of the femur.".
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a gmrs tibial component was reported.The event was confirmed based on medical review.Method & results: device evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: the x-rays show a gmrs tka with proximally replacing tibial and distal femoral replacing hinge components with cemented stem.There are subtle lucencies around the stem indicating possible early loosening.In addition, there are calcifications at the tip of the stem consistent with stress reaction.The clinic note states that the patient had initially done quite well but 2 months prior to the visit to the clinic had gone an extensive walk and subsequently developed unrelenting significant startup pain limiting her activities.Revision surgery for tibial loosening as a result of recurrent giant cell tumor in the proximal tibia is confirmed as is anterior tibial pain.There are radiographic findings consistent with stress reaction of about the tip of the cemented tibial stem as well as lucencies suggestive of possible early loosening.The root cause of this pain and possible mechanical failure cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to loosening.The event was confirmed based on medical review.No further investigation for this event is required.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
A patient specific prescription form has been received "proximal tibial replacement - loosening with significant tibial stress reaction - for giant cell tumour." update 22/august/2022 : as reported via updated implant request form: "revision of a gmrs proximal tibia.This will be the 3rd revision.Need a distal end piece that will connect to the mrh section of the femur." update as per office note on 8/11/2022: patient developed constant pain down anterior distal shin.X-rays showed continued stress reaction around the distal tibial stem.

Brand Name
GMRS PROXIMAL TIBIAL STANDARD
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15342534
Report Number0002249697-2022-01289
Device Sequence Number14682960
Product Code KRO
UDI-Device Identifier07613327048865
UDI-Public07613327048865
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number6495-3-102
Device Catalogue Number64953102
Device Lot Number154760L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale